MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix, the patient was diagnosed with recurrent incisional hernia and underwent reoperation to repair recurrent incisional hernia.The clinician has assessed the patient¿s postoperative course as definitely related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of surgery and listed as a possible complication in the instructions-for-use (ifu) supplied with the device.Review of manufacturing records confirms product was manufactured to specification.This mdr represent the ae of hernia recurrence (device #1).An additional mdr was submitted to represent the aes of abscess and fistula (device #2).
 
Event or Problem Description
Alleged per clinical trial (b)(4): on (b)(6) 2014, the subject patient underwent multiple recurrent open incisional transverse hernia repair, during which two xenmatrix surgical grafts were trimmed and placed in underlay fashion on the intra-peritoneal region using a suture.Fascia was completely closed with vicryl suture in interrupted stitch technique and full closure was achieved with sutures.Concomitant procedure abdominal wash out was performed.The patient was discharged from the hospital on (b)(6) 2014.On (b)(6) 2015, the patient was diagnosed with recurrent hernia.On (b)(6) 2015, the patient underwent reoperation to repair recurrent incisional hernia and was discharged to home on (b)(6) 2015.This ae is clinically assessed to be possibly related to the procedure and definitely related to the study device.This has been assessed as a serious adverse event of moderate severity and has recovered/resolved.The reported adverse event met the definition of an sae (serious adverse event) and does not meet the definition of uade (unlisted adverse event).
 
Event or Problem Description
Alleged per clinical trial (b)(6): on (b)(6) 2014, the subject patient underwent a multiple-recurrent open incisional transverse hernia (25 cm x 20 cm) repair procedure, during which two xenmatrix surgical grafts (device #1 & device #2) were trimmed and placed in underlay fashion intra-peritoneally using sutures.Fascia was completely closed with vicryl suture in interrupted stitch technique and full closure was achieved with sutures.Concomitant procedure included lysis of adhesion(s).The patient was discharged from the hospital on (b)(6) 2014.On (b)(6) 2015, the patient was diagnosed with recurrent incisional hernia.On (b)(6) 2015, the patient underwent reoperation to repair the hernia, during which another xenmatrix surgical graft (device #3) was implanted.The patient was discharged from the hospital on (b)(6) 2015.The ae (hernia recurrence) is clinically assessed to be of moderate severity, definitely related to the study device #1 & device #2, possibly related to the procedure and recovered/resolved.The reported adverse event met the definition of an sae (serious adverse event) and does not meet the definition of uade (unlisted adverse device event).On (b)(6) 2015, the patient was diagnosed with an abscess and was admitted into the hospital.The patient was discharged on (b)(6) 2015 and the abscess resolved on (b)(6) 2015.On (b)(6) 2015, the patient was diagnosed with an enterocutaneous fistula and was admitted into the hospital on (b)(6) 2015 and underwent a surgical procedure.Both the abscess and fistula were noted to be associated with the xenmatrix implanted on (b)(6)2015 (device 3).
 
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix, the patient was diagnosed with recurrent incisional hernia and underwent reoperation to repair recurrent incisional hernia.The clinician has assessed the patient¿s postoperative course as definitely related related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of surgery and listed as a possible complication in the instructions-for-use (ifu) supplied with the device.Review of manufacturing records confirms product was manufactured to specification.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the corrected event information details.As reported, about 10 months post-implant of the two xenmatrix devices implanted on (b)(6) 2014 (device #1 and device #2), the patient was diagnosed with recurrent incisional hernia and underwent reoperation to repair the hernia.The clinician has assessed the patient¿s postoperative course as definitely related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made.This supplemental mdr represent the ae of hernia recurrence associated with device #1.Additional mdr was submitted to represent the ae of hernia recurrence associated with device #2 and additional supplemental mdr was submitted to represent the ae of abscess and fistula (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15150992
Report Number1213643-2022-00560
Device Sequence Number17604846
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number1161935
Device Lot NumberHUXI1698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexFemale
Patient Weight84 KG